MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALAIR; BRONCHIAL THERMOPLASTY SYSTEM

BOSTON SCIENTIFIC CORPORATION ALAIR; BRONCHIAL THERMOPLASTY SYSTEM
Model Number M005ATS25010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Asthma (1726); Pneumonia (2011)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The complainant was unable to provide the lot number of the suspect device.Therefore, the manufacture and expiration dates are unknown.However, the complainant stated that the device was used prior to the expiration date.(b)(6).(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an alair bronchial thermoplasty (bt) catheter was used during a bronchial thermoplasty procedure performed on (b)(6) 2017 as part of the (b)(6) clinical study.On (b)(6) 2017 the patient was admitted to the hospital as planned by the physician for the bronchial thermoplasty treatment.On (b)(6) 2017 the patient underwent the first bronchial thermoplasty procedure performed in the right lower lobe of the lungs.No issues noted with the device.According to the complainant, on (b)(6) 2017 the patient developed asthma that was treated with steroids and an additional medication.The exact type of drug that was administered or increased to treat the patient's asthma was not reported.It was necessary to extend the patient's hospitalization due to this event.On (b)(6) 2017 the patient recovered from asthma.On (b)(6) 2017 the patient developed bacterial pneumonia that was treated with an unknown additional medication.The exact type of drug that was administered or increased to treat the patient's bacterial pneumonia was not reported.It was necessary to extend the patient's hospitalization due to this event.On (b)(6) 2017 the patient recovered from bacterial pneumonia.On (b)(6) 2017 the patient was discharged from the hospital.

Brand Name
ALAIR
Common Device Name
BRONCHIAL THERMOPLASTY SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8946145
Report Number3005099803-2019-04227
Device Sequence Number19444094
Product Code OOY
UDI-Device Identifier08714729802792
UDI-Public08714729802792
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P080032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM005ATS25010
Device Catalogue NumberATS 2-5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight55